MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430600
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).A fully constrained wallstent biliary uncovered stent and delivery system were returned for analysis.The stent was received fully covered by the outer sheath.Visual examination of the returned device found the stent wire perforate the outer sheath at the distal section.Functional evaluation revealed it was not possible to deploy the stent due to stent wires were perforating the outer sheath at distal section.No other issues with the device were noted.The damage noted with the device is observed with stent wires sticking out of the sheath upon deployment/ reconstrainment attempts.Taking all available information into consideration, the investigation concluded that the observed failure and the reported events were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary uncovered stent was to be used to treat a malignant stricture in the hilar region of the common bile duct during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent failed to deploy.The stent was fully covered by the outer sheath when removed from the patient.Reportedly, the physician tried to deploy the stent outside the patient but it was unsuccessful.The procedure was completed with another wallstent biliary device.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be stable.This event has been deemed an mdr reportable event based on investigation results which revealed that the stent wire perforate the outer sheath at the distal section.

Brand Name
WALLSTENT¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7744842
Report Number3005099803-2018-02380
Device Sequence Number16779577
Product Code FGE
UDI-Device Identifier08714729204688
UDI-Public08714729204688
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model NumberH965430600
Device Catalogue Number43060
Device Lot Number0021456733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1